MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SOFT PRE-SHAPED 200CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SOFT PRE-SHAPED 200CM; WIRE, GUIDE, CATHETER
Model Number M00326110
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during procedure the subject guidewire fell apart from the tip in an intracranial artery.It was taken away successfully.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
D4 lot # - corrected from na to 0000066470.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the guidewire was returned broken in 3 segments (187cm proximal segment, 25cm distal segment and 10cm distal segment), an attempt appeared to have been made to shape the guidewire tip, the guidewire ptfe coating was noted to be peeling in multiple areas to 50cm from the proximal end, the proximal segment 187cm had been pulled out of the nitinol tubing and the core wire was exposed, the distal segment 25cm of nitinol tubing had no core wire exposed, the distal segment 10cm was noted to have core wire exposed, the core wire distal end was observed through the distal tip dome, and the hydrophilic coating was hydrated there were no anomalies noted.A functional test could not be confirmed as the device was damaged.The event was confirmed based on the damage noted to the returned device.The device failed to meet specification when returned for analysis.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The device was returned broken in 3 segments ((187cm proximal segment, 25cm distal segment and 10cm distal segment) which indicates the device encountered significant torque during the procedure.An assignable cause of procedural factors will be assigned to the as reported ¿guidewire distal tip broken/fractured during use¿ and as analyzed ¿guidewire broken/fractured during use¿ as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.Analysis of the returned device also found the ptfe was peeling from the proximal end up to 50cm from the proximal end which indicates the ptfe encountered an interaction with another device.However, this cannot be confirmed as the torque device and the introducer sheath were not returned for analysis.Therefore, a cause of undeterminable has been assigned to the as analyzed 'guidewire ptfe coating peeling'.
 
Event or Problem Description

Brand Name
SYNCHRO2-14 SOFT PRE-SHAPED 200CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key12629469
Report Number3012931345-2021-00167
Device Sequence Number19133815
Product Code DQX
UDI-Device Identifier04546540688736
UDI-Public04546540688736
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2024
Device Model NumberM00326110
Device Catalogue NumberM00326110
Device Lot Number0000066470
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/29/2021
Supplement Date Received by Manufacturer01/13/2022
Initial Report FDA Received Date10/14/2021
Supplement Report FDA Received Date01/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown